Alert archive / Minnesota / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 93, NWS Grand Forks, ND

June 20, 2022Grant County, Otter Tail County, Wilkin County, Minnesota; Richland County, North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 20, 2022, 10:46 PM CDT for Grant County, Otter Tail County, Wilkin County, Minnesota; Richland County, North Dakota. It was in force for 59 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2022, 10:46 PM CDT (03:46 UTC)
Expired
Jun 20, 2022, 11:45 PM CDT
In force
59 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Grant County, MN, Otter Tail County, MN, Wilkin County, MN, Richland County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 165 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 11:15 PM CDTTSTM WND GST 7011 W Elbow Lake, MNPEAK WIND MESURED AT A PERSONAL WEATHER STATION.
Jun 20, 11:20 PM CDTTSTM WND GST 621 Wsw Elbow Lake, MNPEAK WIND MEASURED AT THE ELBOW LAKE AIRPORT /KY63/ POSTED ON THE ONE MINUTE OBSERVATIONS.
Jun 20, 11:35 PM CDTTSTM WND GST 563 W Fergus Falls, MNPEAK WIND MEASURED AT THE FERGUS FALLS AIRPORT /KFFM/.
Jun 20, 11:40 PM CDTTSTM WND DMGDalton, MNNUMEROUS LARGE TREES SNAPPED OR UPROOTED FROM SWAN LAKE, DOWN THROUGH DALTON TO TEN MILE LAKE IN DANE PRAIRIE AND TUMULI TOWNSHIPS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 9:08 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 3.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2022-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2022-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1239 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.7
Supercell composite
9.8

Open this sounding in Storm Lab

The text

As transmitted.

004 
WUUS53 KFGF 210346
SVRFGF
MNC051-111-167-NDC077-210445-
/O.NEW.KFGF.SV.W.0093.220621T0346Z-220621T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
1046 PM CDT Mon Jun 20 2022

The National Weather Service in Grand Forks has issued a

* Severe Thunderstorm Warning for...
  Western Otter Tail County in west central Minnesota...
  Grant County in west central Minnesota...
  Wilkin County in west central Minnesota...
  Eastern Richland County in southeastern North Dakota...

* Until 1145 PM CDT.

* At 1046 PM CDT, severe thunderstorms were located along a line
  extending from Galchutt to near Siloah Country Church, moving east
  at 55 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  McCauleyville, Kent and Abercrombie around 1050 PM CDT.
  Brushvale and Wahpeton around 1055 PM CDT.

Other locations in the path of these severe thunderstorms include
Lawndale, Rothsay, Herman, Erhard and Elizabeth.

This includes the following highways...
 Interstate 29 between mile markers 0 and 40.
 Interstate 94 in Minnesota between mile markers 29 and 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4602 9627 4602 9657 4593 9656 4593 9692
      4651 9691 4663 9628 4663 9618 4665 9617
      4672 9578 4576 9576 4576 9625
TIME...MOT...LOC 0346Z 254DEG 49KT 4638 9679 4566 9662 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kent/MJB
5 follow-up statements
980 
WWUS53 KFGF 210358
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
1058 PM CDT Mon Jun 20 2022

MNC051-111-167-NDC077-210445-
/O.CON.KFGF.SV.W.0093.000000T0000Z-220621T0445Z/
Otter Tail MN-Grant MN-Wilkin MN-Richland ND-
1058 PM CDT Mon Jun 20 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR WESTERN OTTER TAIL...GRANT...WILKIN AND EASTERN RICHLAND
COUNTIES...

At 1057 PM CDT, severe thunderstorms were located along a line
extending from near Brushvale to near Dumont, moving east at 65 mph.

THESE ARE DESTRUCTIVE STORMS. THE STRONGEST WIND GUSTS AROUND 80 MPH 
ARE EXPECTED IN GRANT COUNTY.

HAZARD...80 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

These severe storms will be near...
  Herman around 1105 PM CDT.

Other locations in the path of these severe thunderstorms include
Rothsay, Elizabeth, Carlisle, Erhard, Hoffman, Edwards, Maplewood
State Park and southern Lake Lida.

This includes the following highways...
 Interstate 29 between mile markers 0 and 40.
 Interstate 94 in Minnesota between mile markers 29 and 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4602 9627 4602 9657 4593 9656 4593 9692
      4651 9691 4663 9628 4663 9618 4665 9617
      4672 9578 4576 9576 4576 9625
TIME...MOT...LOC 0357Z 264DEG 55KT 4643 9656 4572 9632 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH

$$

Kent/MJB
634 
WWUS53 KFGF 210413
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
1113 PM CDT Mon Jun 20 2022

MNC051-111-167-NDC077-210445-
/O.CON.KFGF.SV.W.0093.000000T0000Z-220621T0445Z/
Otter Tail MN-Grant MN-Wilkin MN-Richland ND-
1113 PM CDT Mon Jun 20 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR WESTERN OTTER TAIL...GRANT...WILKIN AND EASTERN RICHLAND
COUNTIES...

At 1113 PM CDT, severe thunderstorms were located along a line
extending from near Rothsay to near Herman, moving east at 50 mph.

THESE ARE DESTRUCTIVE STORMS. HIGHEST WIND GUSTS UP TO 80 MPH 
EXPECTED IN GRANT COUNTY.

HAZARD...80 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
  Hoffman, Erhard, Pelican Rapids, Lake Lida, Maplewood State Park, 
  Edwards, Star Lake and Big McDonald Lake.

This includes the following highways...
 Interstate 29 between mile markers 0 and 40.
 Interstate 94 in Minnesota between mile markers 29 and 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4602 9627 4602 9657 4593 9656 4593 9692
      4651 9691 4663 9628 4663 9618 4665 9617
      4672 9578 4576 9576 4576 9625
TIME...MOT...LOC 0413Z 261DEG 44KT 4649 9638 4578 9606 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH

$$

Kent/TL
726 
WWUS53 KFGF 210417
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
1117 PM CDT Mon Jun 20 2022

NDC077-210427-
/O.CAN.KFGF.SV.W.0093.000000T0000Z-220621T0445Z/
Richland ND-
1117 PM CDT Mon Jun 20 2022

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RICHLAND COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
west central Minnesota...and southeastern North Dakota.

LAT...LON 4576 9625 4602 9626 4602 9654 4617 9659
      4632 9660 4635 9664 4655 9670 4663 9628
      4663 9618 4665 9617 4672 9578 4576 9576
TIME...MOT...LOC 0417Z 252DEG 47KT 4649 9638 4616 9628 4583 9594 

$$

MNC051-111-167-210445-
/O.CON.KFGF.SV.W.0093.000000T0000Z-220621T0445Z/
Otter Tail MN-Grant MN-Wilkin MN-
1117 PM CDT Mon Jun 20 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR WESTERN OTTER TAIL...GRANT AND WILKIN COUNTIES...

At 1117 PM CDT, severe thunderstorms were located along a line
extending from near Lawndale to near Western to near Barrett, moving
east at 55 mph.

THESE ARE DESTRUCTIVE STORMS FOR GRANT COUNTY.

HAZARD...80 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Fergus Falls, Breckenridge, Pelican Rapids, Lake Lida, Elbow Lake,
Hoffman and Rothsay.

This includes Interstate 94 in Minnesota between mile markers 29 and
80.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4576 9625 4602 9626 4602 9654 4617 9659
      4632 9660 4635 9664 4655 9670 4663 9628
      4663 9618 4665 9617 4672 9578 4576 9576
TIME...MOT...LOC 0417Z 252DEG 47KT 4649 9638 4616 9628 4583 9594 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH

$$

Kent/TL
170 
WWUS53 KFGF 210438
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
1138 PM CDT Mon Jun 20 2022

MNC167-210447-
/O.CAN.KFGF.SV.W.0093.000000T0000Z-220621T0445Z/
Wilkin MN-
1138 PM CDT Mon Jun 20 2022

...THE SEVERE THUNDERSTORM WARNING FOR WILKIN COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
west central Minnesota.

LAT...LON 4602 9626 4663 9628 4663 9618 4665 9617
      4672 9578 4605 9577
TIME...MOT...LOC 0437Z 254DEG 49KT 4656 9605 4623 9595 4590 9561 

$$

MNC051-111-210445-
/O.CON.KFGF.SV.W.0093.000000T0000Z-220621T0445Z/
Otter Tail MN-Grant MN-
1138 PM CDT Mon Jun 20 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR WESTERN OTTER TAIL AND NORTHERN GRANT COUNTIES...

At 1137 PM CDT, severe thunderstorms were located along a line
extending from Pelican Rapids to near Dalton to near Brandon, moving
east at 55 mph.

THESE ARE DESTRUCTIVE STORMS FOR NORTHERN GRANT AND WESTERM 
OTTER TAIL COUNTIES.

HAZARD...80 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Fergus Falls, Pelican Rapids, Lake Lida, Ashby, Star Lake, Underwood
and Vergas.

This includes Interstate 94 in Minnesota between mile markers 39 and
76.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4602 9626 4663 9628 4663 9618 4665 9617
      4672 9578 4605 9577
TIME...MOT...LOC 0437Z 254DEG 49KT 4656 9605 4623 9595 4590 9561 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH

$$

Kent/TL
369 
WWUS53 KFGF 210444
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
1144 PM CDT Mon Jun 20 2022

MNC051-111-210454-
/O.EXP.KFGF.SV.W.0093.000000T0000Z-220621T0445Z/
Otter Tail MN-Grant MN-
1144 PM CDT Mon Jun 20 2022

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN OTTER TAIL AND
NORTHERN GRANT COUNTIES WILL EXPIRE AT 1145 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
west central Minnesota.

Remember, a Severe Thunderstorm Warning still remains in effect for
Otter Tail county.

LAT...LON 4602 9626 4663 9628 4663 9618 4665 9617
      4672 9578 4605 9577
TIME...MOT...LOC 0444Z 254DEG 49KT 4658 9596 4625 9586 4592 9552 

$$

Kent/TL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:35 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 20, 9:35 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
935 PM CDT Mon Jun 20 2022

.UPDATE...
Issued at 915 PM CDT Mon Jun 20 2022

Round one of strong to severe thunderstorms has cleared the area
to the east with the next round moving northeast from central SD
into the southern valley and west central MN with increasing LLJ
and still 1000J/kg of MUCAPE to fuel the complex. CAMs continue to
push the activity through the region by 2AM.

Heat headlines have all been cancelled also.

UPDATE Issued at 655 PM CDT Mon Jun 20 2022

Strong to severe thunderstorms continue to spread to the
northeast with the strongest one in the Fargo Moorhead area.
Expecting this storm to grow more linear southward and continue
to produce wind gusts in excess of 70mph in the favorable wind
gust with DCAPE around 1000J/kg. Attention turns to the
possibility of a second round of convection possibly severe
moving northeast from central SD.

Also trimmed the northern portions of the heat headlines and will
continues to as rain cooled air pushes south this evening.

&&

.SHORT TERM...(This evening through Tuesday night)
Issued at 215 PM CDT Mon Jun 20 2022

Severe storm threat the main challenge as highlighted by the SPC
outlook and mesoscale discussions. To summarize SPC, we now have a
better idea of what is possible this afternoon into the early
morning hours. Appears to be 2 rounds of severe storm potential.
Satellite and radar indicate the boundary of concern for the first
round across SE ND into NW MN. As forcing from an upper wave
approaching from South Dakota overrides this boundary, anticipate
storms to initiate. This area will be in a favorable zone of
instability (MLCAPE 3000-4000 J/KG) and effective layer shear
(40-50 knots) for organized storms. Effective SRH is weaker so not
sure about supercell potential, but anticipate at least a
multicell severe storm threat will severe hail, wind, tornadoes,
and flash flooding all possible. Storm motion anticipated to be
parallel to the boundary, so anticipate linear mode/cold pool
development with some sort of complex into NW MN becoming mainly a
wind threat. The next round will be associated with a stronger
upper wave/upper jet that will arrive after 03z or so. This would
bring the potential for some sort of convective complex with 80+
mph winds the main threat, likely where instability remains after
the first round of severe (SE ND into WC MN).

Upper low propagates north of the region tomorrow, which should
limit any impacts across our region. Will be windy and will need
to consider wind advisory, plus any showers or potential
convection across NE ND and NW MN.

.LONG TERM...(Wednesday through Monday)
Issued at 215 PM CDT Mon Jun 20 2022

The extended forecast period looks to offer opportunities for
several types of impactful weather, ranging from strong to severe
tstms to another round of extreme heat.

Wed will feature nothing but a (near) windless summer day with high
temps near seasonal values from the upper 70s to mid 80s, before a
series of troughs badgers the region with chances for tstms during
the period from Thu through Sat. Main upper trough would look to be
east of the area by Sun.

Looking at temps, upper ridging is expected to redevelop in the
Southern Plains, and likely develop its crest into the Northern
Plains, but not nearly as amplified as the current upper ridge over
the region. This is well reflected by the clustered guidance
solutions. A dome of warmth underneath this ridge should reach into
the Northern Plains by Thu/Fri, likely reintroducing temps into the
90s. This is illustrated by NBM's 70 to 80% chance of at least 90F
within the RRV, at least for Thu. It remains unclear at this time
the magnitude of the moisture that will come with this heat, and
will likely drive potential impacts assoc with this heat.

By late weekend into early next week, northwest flow will become
established over the region, leading to mainly dry weather and near
seasonable temps.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 640 PM CDT Mon Jun 20 2022

Thunderstorms this evening with a chance for another round at
Fargo overnight. MVFR CIGs possible overnight in the wake of the
convection. NW winds tomorrow gusting to 20 to 30 kts.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.

UPDATE...JK
SHORT TERM...TG
LONG TERM...WJB
AVIATION...JK
Hazardous weather outlook, Jun 20, 11:59 AM CDT, 10 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
1159 AM CDT Mon Jun 20 2022

MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-026>030-038-039-
049-052>054-211015-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Pembina-
Eastern Walsh-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-
Ransom-Sargent-Richland-Western Walsh-
1159 AM CDT Mon Jun 20 2022

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Hot and humid conditions are expected once again today, with heat
index values around 100. Higher heat index values to 105 will be
possible within the Red River Valley this afternoon.

Numerous severe thunderstorms are possible across eastern ND and
northwest MN this afternoon and evening. The main hazards will be
large hail up to 2 inches and damaging wind gusts over 80 mph.
Isolated tornadoes are also possible. Localized flash flooding will
also be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms may be possible Tuesday afternoon north of Highway
2. Small hail and occasional lightning would be the main threats.
Windy conditions may also be possible Tuesday, and gusts around
40 mph will be possible mainly from the Red River Valley and west.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this afternoon and evening.

NDZ006-007-014-015-024-211015-
Towner-Cavalier-Benson-Ramsey-Eddy-
1159 AM CDT Mon Jun 20 2022

This hazardous weather outlook is for portions of eastern North
Dakota.

.DAY ONE...Today and Tonight

Numerous severe thunderstorms are possible this afternoon and
evening. The main hazards will be large hail up to 2 inches and
damaging wind gusts over 80 mph. Isolated tornadoes are also
possible. Localized flash flooding will also be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms may be possible Tuesday afternoon north of Highway
2. Small hail and occasional lightning would be the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this afternoon and evening.

In the hours before

Local storm report, Jun 20, 10:01 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1001 PM CDT MON JUN 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             BROOKS                  47.82N 96.00W
06/20/2022  E1.75 INCH       Red Lake           MN   PUBLIC

            HAIL QUARTER TO GOLF BALL SIZED. TREES UPROOTED. REPORTS
            AND PHOTOS POSTED TO SOCIAL MEDIA.

&&

GREGORY.GUST
Local storm report, Jun 20, 10:03 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1003 PM CDT MON JUN 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             5 SSE KEY WEST          47.87N 96.73W
06/20/2022  M1.75 INCH       Polk               MN   PUBLIC

0433 PM     TSTM WND DMG     5 SSE KEY WEST          47.87N 96.74W
06/20/2022                   Polk               MN   PUBLIC

            SIX POWER POLES BLOWN DOWN. CROP DAMAGE FROM WIND DRIVEN
            HAIL ACROSS EASTERN NESBIT AND WESTERN FANNY TOWNSHIPS.

&&

GREGORY.GUST
Special weather statement, Jun 20, 10:03 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1003 PM CDT Mon Jun 20 2022

NDZ038-039-049-052-210330-
Sargent ND-Ransom ND-Barnes ND-Cass ND-
1003 PM CDT Mon Jun 20 2022

...Strong thunderstorms will impact portions of Ransom, southwestern
Cass, southeastern Barnes and western Sargent Counties through 1030
PM CDT...

At 1002 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Litchville to near Englevale to
Straubville. Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Englevale around 1005 PM CDT.
  Elliott and Hastings around 1010 PM CDT.
  Cogswell, Kathryn and Little Yellowstone around 1015 PM CDT.
  Lisbon and Forman around 1020 PM CDT.
  Gwinner and Nome around 1025 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southeastern North Dakota.

&&

LAT...LON 4630 9798 4637 9804 4663 9803 4663 9827
      4665 9829 4686 9777 4654 9748 4613 9748
      4593 9794 4594 9797
TIME...MOT...LOC 0302Z 234DEG 45KT 4662 9818 4633 9793 4603 9792

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Kent/MJB
Local storm report, Jun 20, 10:06 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1006 PM CDT MON JUN 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     5 N LEONARD             46.72N 97.25W
06/20/2022  M59.00 MPH       Cass               ND   MESONET

            PEAK WIND MEASURED AT AN NDAWN STATION AT 3 METERS.
            SEVERAL TREES UPROOTED IN FARMSTEADS IN SOUTHWEST MAPLE
            RIVER TOWNSHIP.

&&

GREGORY.GUST
Special weather statement, Jun 20, 10:30 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1030 PM CDT Mon Jun 20 2022

NDZ038-039-049-210400-
Ransom ND-Barnes ND-Cass ND-
1030 PM CDT Mon Jun 20 2022

...Strong thunderstorms will impact portions of northeastern Ransom,
southwestern Cass and southeastern Barnes Counties through 1100 PM
CDT...

At 1030 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fingal to near Lucca to Sheldon. Movement
was northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Alice and Sheldon around 1035 PM CDT.
  Embden, Chaffee and Leonard around 1045 PM CDT.
  Buffalo around 1050 PM CDT.
  Casselton, Durbin and Davenport around 1055 PM CDT.
  Wheatland around 1100 PM CDT.

Other locations impacted by these storms include Casselton Airport.

This includes Interstate 94 in North Dakota between mile markers 307
and 335.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4669 9769 4676 9801 4700 9757 4692 9716
      4672 9696 4663 9720 4663 9728 4660 9728
      4651 9751
TIME...MOT...LOC 0330Z 238DEG 47KT 4676 9786 4672 9764 4660 9752

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Kent/MJB
Local storm report, Jun 20, 10:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1040 PM CDT MON JUN 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TSTM WND GST     8 E GOODRIDGE           48.14N 95.63W
06/20/2022  M71.00 MPH       Pennington         MN   MESONET

            PEAK WINDS MEASURED AT A MNDOT RWIS ON HWY 1.

0615 PM     TSTM WND DMG     5 N LEONARD             47.72N 95.27W
06/20/2022                   Clearwater         MN   PUBLIC

            A FEW LARGE TREES BLOWN DOWN IN NORTHERN SINCLAIR
            TOWNSHIP.

&&

GREGORY.GUST

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:04 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFBecker, Beltrami, Clay, Clearwater, Hubbard, Mahnomen and 4 more56 min
Jun 20, 7:15 PM CDTTornado WarningFGFMahnomen, Norman24 min
Jun 20, 7:43 PM CDTSevere Thunderstorm WarningFGFGrant, Otter Tail, Wadena62 min
Jun 20, 7:52 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFBecker, Beltrami, Clearwater, Hubbard, Mahnomen, Otter Tail and 2 more53 min
Jun 20, 8:14 PM CDTTornado WarningFGFBeltrami, Clearwater, Hubbard31 min
Jun 20, 8:44 PM CDTSevere Thunderstorm WarningFGFOtter Tail, Wadena31 min
Jun 20, 8:45 PM CDTSevere Thunderstorm WarningFGFBeltrami30 min
Jun 20, 11:34 PM CDTSevere Thunderstorm Warning Destructive damage threatFGFBecker, Hubbard, Otter Tail, Wadena56 min
Jun 21, 12:20 AM CDTSevere Thunderstorm Warning Destructive damage threatFGFBecker, Hubbard, Otter Tail, Wadena55 min
Jun 20, 10:03 PM CDTSpecial Weather StatementFGFRansom, Sargent27 min
Jun 20, 10:30 PM CDTSpecial Weather StatementFGFCass30 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2022Severe Thunderstorm Warnings in North Dakota, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.